Equidecomposability of Jordan domains under groups of isometries

Tom 177 / 2003

M. Laczkovich Fundamenta Mathematicae 177 (2003), 151-173 MSC: 05A18, 28A99, 43A07, 52A20. DOI: 10.4064/fm177-2-4

Streszczenie

Let $G_d$ denote the isometry group of ${\mathbb R}^d.$ We prove that if $G$ is a paradoxical subgroup of $G_d$ then there exist $G$-equidecomposable Jordan domains with piecewise smooth boundaries and having different volumes. On the other hand, we construct a system ${\cal F}_d$ of Jordan domains with differentiable boundaries and of the same volume such that ${\cal F}_d$ has the cardinality of the continuum, and for every amenable subgroup $G$ of $G_d,$ the elements of ${\cal F}_d$ are not $G$-equidecomposable; moreover, their interiors are not $G$-equidecomposable as geometric bodies. As a corollary, we obtain Jordan domains $A,B\subset {\mathbb R}^2$ with differentiable boundaries and of the same area such that $A$ and $B$ are not equidecomposable, and $\mathop {\rm int} A$ and $\mathop {\rm int} B$ are not equidecomposable as geometric bodies. This gives a partial solution to a problem of Jan Mycielski.

Autorzy

  • M. LaczkovichDepartment of Analysis
    Eötvös Loránd University
    Pázmány Péter sétány 1/C
    1117 Budapest, Hungary
    and
    Department of Mathematics
    University College London
    Gower Street
    London, WC1E 6BT, England
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek